SciELO - Scientific Electronic Library Online

 
vol.14 issue3Informed consent is for whom? author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Article

Indicators

Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google

Share


Revista de Salud Pública

Print version ISSN 0124-0064

Abstract

LOPEZ, Luis E; MUNOZ-LOAIZA, Aníbal; OLIVAR-TOST, Gerard  and  BETANCOURT-BETHENCOURT, José. A mathematical model for controlling the spread of dengue. Rev. salud pública [online]. 2012, vol.14, n.3, pp.512-523. ISSN 0124-0064.

ObjectiveA mathematical model is presented in this paper showing the dynamics of dengue transmission. The goal was to studyAedes aegyptipopulation behaviour and that of affected people to scientifically support the decision-making involved in surveillance and control programmes. MethodsThe proposed mathematical model involved eight differential equations having constant delays; each represented each population's variation either in humans or the mosquito vector. ResultsTwo of the mathematical model's simulation scenarios are presented; they were solved by means of an algorithm implemented in MATLAB software. The data was obtained from the Colombian Statistics Department (DANE), the World Health Organisation (WHO) and from a review of the pertinent literature. The data regarding human and vector populations was analysed (with and without using controls). ConclusionsThe proposed mathematical model was able to simulate the dynamics of dengue transmission; it simulated the population-related behaviour ofAedes aegyptiand the affected people. This model could be a tool for scientifically supporting surveillance and control programmes' decision-making.

Keywords : Dengue; prevention; control; transmission; statistics; numerical data.

        · abstract in Spanish     · text in Spanish     · Spanish ( pdf )